Get Rid of Tinnitus – How to Get Rid of Tinnitus NaturallySeptember 25, 2015
Tinnitus Causes – What Causes Ears to Ring in Humans?September 25, 2015
Tinnitus has no definite physical cause. It is actually a symptom and not a disorder as most may think. There are a number of solutions to alleviate the problem as well. Ibuprofen has been counted as a possible remedy, but there are a number of individuals who claim that tinnitus actually comes from the effects of ibuprofen. Determine what is myth and fact, then use apply the results yourself.
Solution or Aggravation?
Ibuprofen is included in the category of NSAIDs or Non-Steroidal Anti-Inflammatory Drugs, and is said to cause tinnitus as a side-effect. The effect is generally dependent on the dose, so the more you take the drug, the greater the effect. There are a number of controlled clinical studies wherein ibuprofen or Motrin was used on patients, with 1% to 3% reporting tinnitus. About 3% to 9% reported dizziness, rash and nausea, while 4% to 16% reported disturbances in the gastro-intestinal tract. Compared to aspirin, ibuprofen seems to aggravate or lead to the symptom more.
What Patients Say
After taking ibuprofen, a good number of patients reported ringing ears consistently. The effect usually occurs after ingestion of the 2nd or 3rd dose. The symptom also disappears once the person stops taking the drug. The ringing usually happens on both ears. Taking caffeine will cause the tinnitus to heighten more. If the person has a cold, the condition also gets worse. You have to be careful about possible drug interactions that worsen the symptom.
Ibuprofen is also known as isobutylpropanoic-phenolic acid. It is a non-steroidal anti-inflammatory drug or NSAID which also comes under the brand names, Advil and Nurofen. It is primarily used to relieve symptoms of arthritis, fever and dysmenorrhea. It is also known to have an anti-platelet effect, although only short-lived and mild compared to other popular anti-platelet drugs.
The drug is said to work by inhibiting cyclooxygenase or COX which results to stoppage of prostaglandin synthesis. There is a minimum of 2 cyclooxygenase types namely COX-1 and COX-2. Ibuprofen can inhibit both COX-1 and COX-2. It has analgesic, anti-inflammatory and antipyretic properties. Ibuprofen is considered as a core drug or essential drug in many medical books and dictionaries.
The drug is known to have ototoxic effects or causes sensations or perception changes in the ears. Therefore, ibuprofen does not treat or relieve tinnitus. It instead, leads or aggravates the condition. There are other new drugs as well that contribute to development of tinnitus. Memantadine is an oral drug that is primarily used to treat Alzheimer’s disease, but it is believed to have positive effects in alleviating tinnitus as well.
Tinnitus can result when damaged hair cells produce excess glutamate. Medical researchers looking for ways to relieve the problem are studying the connection between brain nerve cells and other agents that function as neurotransmitters, like glutamate. If there are abnormalities or inadequate communication between the synapses of the auditory nerve and the inner hair cells located in the cochlea, auditory disturbances can occur. It is believed that excessive glutamate is released as individuals take ibuprofen and have hair cells damaged.
Benzodiazepines like Valium and Xanax are also known to activate GABA receptors. The effect is greatly helpful for tinnitus patients and may also be used together with other anti-seizure drugs. The drugs are useful in minimizing anxiety and levels of sound.